Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 237, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 9, 1995, 3:59 PM CDT for Hodgeman County, Kansas. It was in force for 46 min.
The area
The counties it named.
The facts
- Issued
- Aug 9, 1995, 3:59 PM CDT (20:59 UTC)
- Expired
- Aug 9, 1995, 4:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Hodgeman County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2257 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 092100 RRA SVRDDC KSC083-092145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 359 PM CDT WED AUG 9 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...HODGEMAN COUNTY AT 358 PM...A RAPIDLY DEVELOPING LINE OF SEVERE THUNDERSTORMS WAS CENTERED 14 MILES WEST OF JETMORE. DUE TO THE RAPID DEVELOPMENT... THE MOVEMENT OF THE STORMS HAS NOT BEEN DETERMINED BUT THE STORMS SHOULD ARRIVE IN THE JETMORE AREA BY 430 PM. LARGE HAIL...DAMAGING WIND AND TORRENTIAL RAINFALL CAPABLE OF PRODUCING LOW LYING FLOODING IS LIKELY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FRO|M WINDOWS. HUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:37 PM CDT, 22 minutes earlier.
Area forecast discussion, Aug 9, 3:37 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 337 PM CDT WED AUG 9 1995 SMALL COMPLEX OF RW/TRW IS FINALLY BEGINNING TO FALL APART WITH NEW CELLS BEGINNING TO FIRE ON THE PERIMETER. LOOKS LIKE CONVECTION THAT IS BEGINNING TO FIRE IN THE FRONT RANGE WL PROP BACK INTO WC KS SO HIGHER POPS FOR GRP 11 LOOK ON ORDER. STILL CANNOT RULE OUT CONVECT OVER MUCH OF THE CWA WITH WK BNDRY IN THE VCNTY AND VORT IN SC COLO MVG NE/E. WENT CLOSE TO GUID 1ST PD AND ABOVE FWC 2ND PD. HUTTON
In the hours before
Special weather statement, Aug 9, 11:05 AM CDT, 4 hours 54 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-100000- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS NATIONAL WEATHER SERVICE DODGE CITY KS 1105 AM CDT WED AUG 9 1995 SYNOPSIS: A WEAK COLD FRONT ACROSS WEST CENTRAL KANSAS WILL COMBINE WITH AN ALREADY UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON. THROUGH EARLY AFTERNOON THE STORMS SHOULD STAY IN AN AREA NEAR SYRACUSE...GARDEN CITY AND SCOTT CITY. LATER IN THE AFTERNOON...STORMS COULD FORM JUST ABOUT ANYWHERE IN THE AFTERNOON HEAT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ONE OR TWO OF THE STRONGER STORMS COULD PRODUCE BRIEF HAIL AND STRONG WIND. SPOTTERS MAY BE NEEDED...ESPECIALLY NORTH OF HIGHWAY 50...BUT AGAIN NOTHING WILL BE TOO ORGANIZED. HUTTON
Special weather statement, Aug 9, 11:06 AM CDT, 4 hours 53 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-100000- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS NATIONAL WEATHER SERVICE DODGE CITY KS 1105 AM CDT WED AUG 9 1995 SYNOPSIS: A WEAK COLD FRONT ACROSS WEST CENTRAL KANSAS WILL COMBINE WITH AN ALREADY UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON. THROUGH EARLY AFTERNOON THE STORMS SHOULD STAY IN AN AREA NEAR SYRACUSE...GARDEN CITY AND SCOTT CITY. LATER IN THE AFTERNOON...STORMS COULD FORM JUST ABOUT ANYWHERE IN THE AFTERNOON HEAT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ONE OR TWO OF THE STRONGER STORMS COULD PRODUCE BRIEF HAIL AND STRONG WIND. SPOTTERS MAY BE NEEDED...ESPECIALLY NORTH OF HIGHWAY 50...BUT AGAIN NOTHING WILL BE TOO ORGANIZED. HUTTON
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.